View Single Post
Old 10-11-2004, 07:56 PM   #3
Phlox Phlox is offline
Inactive
(male)
 
Join Date: Nov 2003
Posts: 152
Phlox HB User
Re: Ringing in my ears

It is still not know exactly why, or how this works, but the common hearing loss issue with narcotics is any drugs that combine Hydrocodone & Acetaminophen(Tylenol/APAP). Heres an excerpt from an article:

"In a retrospective observation conducted at the House Ear Clinic (HEC) in Los Angeles, physicians have found a possible correlation between permanent hearing loss and a commonly prescribed painkiller medication that combines hydrocodone and acetaminophen. This combination medication is distributed under various names including the brands Vicodin®, Hydrocet®, Lorcet®, Norco® and their generic counterparts. Over the past two years HEC physicians in L.A. have identified as many as 29 patients with moderate to profound hearing loss possibly resulting from extensive use of these painkillers. This unusually high incidence prompted the physicians to report their observations of this side effect to the Food and Drug Administration (FDA) and to alert consumers.

"We feel that it is our duty to warn the public that permanent hearing loss may result from prolonged, or excessive use of painkillers that combine hydrocodone and acetaminophen," said John W. House, M.D. "Recent media reports indicate that many people are becoming dependent on medications originally prescribed to treat temporary or chronic pain and we feel that their lives may be further complicated by loss of hearing."

Last edited by Phlox; 10-11-2004 at 07:57 PM.